Vol. 294, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
Other MSP Journals
On periodic points of symplectomorphisms on surfaces

Marta Batoréo

Vol. 294 (2018), No. 1, 19–40

We construct a symplectic flow on a surface of genus g 2, Σg2, with exactly 2g 2 hyperbolic fixed points and no other periodic orbits. Moreover, we prove that a (strongly nondegenerate) symplectomorphism of Σg2 isotopic to the identity has infinitely many periodic points if there exists a fixed point with nonzero mean index. From this result, we obtain two corollaries, namely that such a symplectomorphism of Σg2 with an elliptic fixed point or with strictly more than 2g 2 fixed points has infinitely many periodic points provided that the flux of the isotopy is “irrational”.

symplectomorphisms, surfaces, Floer homology
Mathematical Subject Classification 2010
Primary: 53D40
Secondary: 37J10, 70H12
Received: 9 March 2017
Revised: 11 September 2017
Accepted: 20 September 2017
Published: 5 January 2018
Marta Batoréo
Departamento de Matemática
Universidade Federal do Espírito Santo
Campus de Goiabeiras